I was wondering if epidural injections of prednisone for herniated disc and sciatica cause the same side effects as prednisone given orally. Oral prednisone causes me to have insomnia, rapid heartbeat, and agitation.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
With epidural injections, the steroids are administered into a space between tissues rather than into the blood. However, minor amounts of steroid actually do end up getting absorbed into the blood. These amounts are much less than if the steroids were to be given orally or in the IV. Therefore, side effects from the injected steroids are expected to be significantly less than with oral steroids. Having said that, some side effects can still occur.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.